MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. JELCO® IV CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL ASD; INC. JELCO® IV CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number 405511
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received indicating that a smiths medical jelco® iv catheter severed in a patient's arm.The severed piece of catheter was successfully surgically removed.There were no further adverse effects reported.
 
Additional Manufacturer Narrative
No product was returned for analysis.However, one picture of the jelco® conventional iv catheter was revealing that the tube was cut in two parts near the bevel.Without the defective unit, we couldn't carry out the failure investigation.No testing or visual inspection could be performed, as no product was made available for evaluation.However, from the returned picture it is possible to see that the tube was cut in two part near the bevel.It is improbable that such type of damage may have been originated during the manufacturing process but from experience that when a cannula is broken into two parts it could be due to: a needle reinsertion or use of a lancet or a scissor near the catheter.

Brand Name
JELCO® IV CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key9594310
Report Number3012307300-2020-00291
Device Sequence Number3170940
Product Code FOZ
UDI-Device Identifier15019315118364
UDI-Public15019315118364
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K990236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2022
Device Model Number405511
Device Catalogue Number405511
Device Lot Number3766926
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer01/27/2020
Initial Report FDA Received Date01/15/2020
Supplement Report FDA Received Date02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;